Advertisement -- Learn more about ads on this site.


    SIMPLELIFE4REAL   52,301
SparkPoints
50,000-59,999 SparkPoints
 
 
I think they must be using someone else's blood for my tests

Thursday, October 31, 2013

Yesterday, I had my 9th infusion of chemo (taxol). Once again my pre-chemo blood work came back virtually all in the normal range. I was amazed because I had felt so fatigued for so many days last week. I seemed to bounce back the day before my chemo and I'm guessing my blood work did too. Either that, or they are using someone else's blood!

Each week of chemo gets a little harder with the fatigue, but it's still all manageable. I think that the UTI recurrence that I had also really slowed me down for several days. I took my last antibiotic for it this morning, so I will know in a couple days if the antibiotic kicked the UTI to the curb. I'm particularly keeping my fingers crossed that if it flares up again that it could hold off until Monday when it's easier for me to get it cultured if I need to. Obviously, the best thing would be if it would be gone for good. I've ordered a combination cranberry/d-mannose formula from Amazon that is supposed to be good at preventing recurrences and I plan on taking it (or whatever my oncologist recommends) for the rest of my chemo treatments.

I feel like my body must have decided to revolt this past year when I turned 60. When I went for my regular checkup this morning, I was told I now have high cholesterol for the first time in my life. I was shocked because I have been eating so incredibly healthy these last three months since I got diagnosed with cancer. So either my body has decided to fall apart on me at sixty or they are using someone's else's blood for my test.

My doctor put me on a medication and I have to get rechecked in four months.

After I came home, I did some research on cholesterol levels. In the past, I've always had very high levels of the "good" cholesterol...the HDL and low levels of the bad LDL. With this last blood test, everything is reversed. Surely this is not my blood they are testing! According to today's test, my HDL has gone way down and my LDL went way up. I discovered in my research today that the HDL normally acts to help clear the body of LDL; so it makes sense that when my HDL went down, my LDL went up.

What I also discovered through my research is that two things that I have been doing over the last three months have caused my HDL to decrease. The first is that I haven't been exercising as much and the second is that I've lost 25 pounds over the summer which is about 18% of my body weight.

As far as the exercise goes, I had greatly reduced my exercise when I stared chemo, but I'm been gradually increasing my exercise amount over the past week to try to help combat chemo fatigue. I know I won't be at my normal levels of exercise until after all my treatments are over next May. In the mean time, I'll just do what I can and not worry about it. So that part of the HDL equation, I a bit limited on what I can do.

Interestingly, weight loss can cause HDL levels to decrease temporarily, but the HDL will go back up again after my weight is more stable. I'm no longer losing weight so that should help on that part of the HDL equation.

The other thing I can do is make sure they are actually using my blood for all my tests!
emoticon
SHARE
  Member Comments About This Blog Post:

FLORIDASUN 11/4/2013 7:53AM

    Our little B&B host LOVES ginger root for cholesterol...just LOVES it. He and his wife were in China for a few years (she works for IBM) and that's where he found out about it. They actually sell it at WalMart of ALL places. He just cuts a little disc off and puts it in his tea. Told us he went for a check up before his trip to China and they found 4 almost completely blocked arteries to his heart. He had to have 4 stents put in. After being on the ginger root...his doctor says his cholesterol is perfectly normal and asked him HOW he ever did that!

You know me....Cholesterol medicine is one of the biggest adders to the bottom line of big pharma...amazing how EVERYONE now has to be on it?!?

emoticon I worry so much about our MsEleni and all the meds she was on. emoticon

Report Inappropriate Comment
BUNNYCATS 11/1/2013 7:01PM

    Here is an article about chemo and cholesterol.http://www.breastcancer
.org/treatment/side_effects/inc
_cholesterol

Report Inappropriate Comment
MOM2ACAT 11/1/2013 5:42PM

    My cholesterol always use to be below normal, but once I started chemo, it went slightly above normal, so I think the chemo caused it rise with me. My doctor wasn't overly concerned about it, since my heart health otherwise was good.

I hope that once that UTI is completely gone, that it will improve your energy levels as well.

Report Inappropriate Comment
BONNIEMARGAY 11/1/2013 2:27PM

    Beautiful lady, cholesterol is an important ingredient the body uses for energy in times of stress. It is so miraculous that most of your numbers are good and healthy, so no worries about this one indicator that your body is going through a lot right now. Wishing you relief!

Report Inappropriate Comment
JANTHEBLONDE 11/1/2013 11:18AM

    emoticon emoticon emoticon

Report Inappropriate Comment
PJMOMMATO3 11/1/2013 8:06AM

    emoticon emoticon

Report Inappropriate Comment
BILL60 11/1/2013 7:20AM

    Perhaps you can return sooner than 4 months just to make sure everything is flowing OK. The very best to you.

Report Inappropriate Comment
MWWENSIN 10/31/2013 10:21PM

    Glad you're keeping good spirits. Ask your doctor's all that you can about what you're unsure of. After all, you're the one paying them. Dig up all you can on the web, too. It helps to ask more focused questions. You can overcome this. The mind also controls health. So keep positive. Good luck! I and a bunch more spark people will be praying for you. You're definitely not doing this alone!

Report Inappropriate Comment
LOPEYP 10/31/2013 7:04PM

    That's interesting about the cholesterol. Check out Red Yeast Rice if your doctor approves. We have had good luck with it and it doesn't damage your body like the statins do.

Not sure what to tell you about the blood. It is Halloween. Maybe emoticon had a hand in it. emoticon

Report Inappropriate Comment
VONBLACKBIRD 10/31/2013 6:34PM

    I hope things get better for you soon.

Report Inappropriate Comment
NILLAPEPSI 10/31/2013 5:38PM

    Big big emoticon Praying the UTI stays away & that you begin to get some of your strength back.

Report Inappropriate Comment
SLIMMERJESSE 10/31/2013 5:24PM

    The fatigue is a really tough part of this process; I remember that when I was helping my dear cousin. Happy Halloween!

Report Inappropriate Comment
LILYDOG11 10/31/2013 5:11PM

    Yes I can understand how you feel about the possibility of them using someone else's blood but thank heavens your blood recouperates from the chemo. I have to warn you though you usually start feeling better the day before the next treatment and looking back on it that certainly helped with making to the next round of chemo, I know this from experience. Strange about your cholesterol ??? Maybe after all is said and done and your body recouperates maybe you'll see an improvement there too. !! Well hope all goes well and keep us up to date with your treatments. Happy Halloween ;-)

Report Inappropriate Comment
SMITTY4RL 10/31/2013 5:07PM

    I was wondering what LIVE@RUN4LIFE said--perhaps the chemo has a hand in all this? IDK, it might be something to ask the oncologist. But wow, your blood work is still all good--that's terrific! Fingers crossed for no more UTI's! emoticon

Report Inappropriate Comment
CINDHOLM 10/31/2013 5:05PM

    emoticon emoticon

Report Inappropriate Comment
IFDEEVARUNS2 10/31/2013 5:05PM

    It sounds like you are doing what's right for your body. Keep up the good fight! My cholesterol went bonkers when I turned 40, so you're doing just fine.

Report Inappropriate Comment
LIVE2RUN4LIFE 10/31/2013 5:04PM

    I wonder if the chemo itself might have an effect, too.
emoticon

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.